zbMATH — the first resource for mathematics

A bound for the fixed-point index of an area-preserving map with applications to mechanics. (English) Zbl 0331.55006

55M20 Fixed points and coincidences in algebraic topology
55M25 Degree, winding number
57R45 Singularities of differentiable mappings in differential topology
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
Full Text: DOI EuDML
[1] Abraham, R., Marsden, J.: Foundations of Mechanics. New York: W. A. Benjamin 1967
[2] Berger, M.S.: Autonomous Perturbations of some Hamiltonian Systems, all of whose solutions are periodic. Ordinary Differential Equations-1971 NRL-MRC Conference pp. 351-357. New York: Academic Press 1972
[3] Birkhoff, G.D.: Dynamical Systems. Amer. Math. Soc. Colloq. Publ., Vol. 9, Amer. Math. Soc. Providence, R. I., 1927 · JFM 53.0732.01
[4] Dold, A.: Lectures on Algebraic Topology. Berlin-Heidelberg-New York: Springer 1972 · Zbl 0234.55001
[5] Fuller, F. B.: An index of fixed point type for periodic orbits. Amer. Journ. Math.89, 133-148 (1967) · Zbl 0152.40204 · doi:10.2307/2373103
[6] Greub, W., Halperin, S., Vanstone, R.: Connections, Curvature, and Cohomology. New York: Academic Press 1972 · Zbl 0322.58001
[7] Hartman, P.: Ordinary Differential Equations. New York: John Wiley 1964 · Zbl 0125.32102
[8] Lefschetz, S.: Algebraic Topology. Amer. Math. Soc. Colloq. Publ. Vol. 27, Amer. Math. Soc. Providence, R.I., 1942 · Zbl 0061.39302
[9] Meyer, K.: Generic bifurcation of periodic points. Trans. Amer. Math. Soc.149, 95-107 (1970) · Zbl 0198.42902 · doi:10.1090/S0002-9947-1970-0259289-X
[10] Meyer, K., Laub, A.: Canonical forms for symplectic and hamiltonian matrices, preprint. · Zbl 0316.15005
[11] Munkres, J.: Elementary Differential Topology. Ann. of Math. Studies54. Princeton Univ. Press, Princeton, 1963 · Zbl 0107.17201
[12] Pugh, C.: A generalized Poincaré Index Formula. Topology, 217-226 (1968) · Zbl 0194.24602
[13] Seifert, H.: Closed integral curves in 3-space and isotopic two-dimensional deformations. Proc. Amer. Math. Soc.1, 287-302 (1950) · Zbl 0039.40002
[14] Siegel, C.L., Moser, J.K.: Lectures on Celestical Mechanics. New York: Springer 1971 · Zbl 0312.70017
[15] Simon, C.P.: The fixed point index of an area-preserving map is ?+1, mimeographed notes, Univ. of Michigan
[16] Simon, C.P., Weinstein, A.: Long period orbits and the hamiltonian averaging method, to appear
[17] Smale, S.: Differentiable dynamical systems. Bull. Amer. Math. Soc.73, 747-817 (1967) · Zbl 0202.55202 · doi:10.1090/S0002-9904-1967-11798-1
[18] Weinstein, A.: Symplectic manifolds and their lagrangian sub manifolds. Advances in Math.6, 329-346 (1971) · Zbl 0213.48203 · doi:10.1016/0001-8708(71)90020-X
[19] Weinstein, A.: Lagrangian submanifolds and hamiltonian systems. Annals. of Math.98, 377-410 (1973) · Zbl 0271.58008 · doi:10.2307/1970911
[20] Weinstein, A.: Normal modes for non-linear hamiltonian systems. Inventiones math.20, 47-57 (1973) · Zbl 0264.70020 · doi:10.1007/BF01405263
[21] Weinstein, A.: The invariance of Poincaré’s generating function for canonical transformations. Inventiones math.16, 202-213 (1972) · Zbl 0235.70008 · doi:10.1007/BF01425493
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.